Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 511, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 20, 2005, 1:23 PM CDT for Grant County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2005, 1:23 PM CDT (18:23 UTC)
- Expired
- Aug 20, 2005, 2:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Grant County, OK
The radar
The Vance AFB radar (KVNX), 33 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2104 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 201824 SVROUN OKC053-201915- /O.NEW.KOUN.SV.W.0511.050820T1823Z-050820T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 123 PM CDT SAT AUG 20 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN NORTHERN OKLAHOMA * UNTIL 215 PM CDT * AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF WAKITA...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE MEDFORD...RENFROW AND WAKITA. HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3687 9802 3671 9791 3687 9745 3708 9759 $$ WR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:45 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 20, 10:45 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1045 AM CDT SAT AUG 20 2005 .DISCUSSION... WIND SPEEDS WERE INCREASED FOR THE REST OF THE DAY AS GUTSY SOUTHWEST WINDS HAVE ALREADY REACHED THE SURFACE. MAX TEMPERATURES IN THE NORTH WERE ALSO INCREASE AS THE THINKING IS THAT THE GUSTY BOUNDARY LAYER WINDS WILL DRIVE THE MORNINGS OUTFLOW BOUNDARY BACK INTO KANSAS. THIS WILL ALLOW PARS OF THE NORTH TO CLIMB INTO THE UPPER 90S TODAY. OTHER ELEMENTS OF THE FORECAST APPEAR ON TRACK INCLUDING THE MID-AFTERNOON TIMING OF THUNDERSTORMS REDEVELOPMENT IN SOUTHERN KANSAS. .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 20, 12:00 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT AUG 20 2005
OKZ004>048-050>052-TXZ083>090-211200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A SEMINOLE TO NORMAN TO BINGER AND
ELK CITY LINE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH LATE EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL LATE EVENING.
DISCUSSION...
HEATING ALONG AND SOUTH OF AN OUTFLOW BOUNDARY LOCATED
ACROSS NORTHERN OKLAHOMA AND SOUTHERN KANSAS WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. MODERATELY LOW
STABILITY BUT WEAK WIND SHEAR WILL LIMIT SEVERE WEATHER POTENTIAL.
HOWEVER...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
WINDS OVER 60 MPH AND HAIL TO THE SIZE OF NICKELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY BEFORE HIGH
PRESSURE ALOFT BUILDS ACROSS THE SOUTHERN PLAINS BY THE MIDDLE OF
NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Special weather statement, Aug 20, 7:51 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 751 AM CDT SAT AUG 20 2005 OKZ005-201315- WOODS OK- 751 AM CDT SAT AUG 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A STRONG THUNDERSTORM WAS LOCATED ABOUT 6 MILES NORTHEAST OF FREEDOM AT 751 AM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. SIX
Special weather statement, Aug 20, 1:11 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 111 PM CDT SAT AUG 20 2005 OKZ007-201830- GRANT OK- 111 PM CDT SAT AUG 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF MEDFORD AT 111 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.